Pennsylvania, 2004

Damaging Wind in Pennsylvania, April 25, 2004

April 25, 2004 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 25, 8:35 PM EST, 14 minutes earlier.

Area forecast discussion, Apr 25, 8:35 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
935 PM EDT SUN APR 25 2004

UPDATED TO TAKE OVERNIGHT RAIN OUT OF FAR WRN ZONES IN ERN OHIO, KEEP
RAIN AND THUNDER LONGER (TIL SVL HRS AFT MIDN) FURTHER E. NO CHANGE TO
OVERNIGHT LOWS. ONE TSTM IN ERN OH IS MARGINALLY SVR (HAIL) AND WE
CONTINUE TO WATCH IT. ONCE THAT MOVES E, MOST RAIN IS OVER.

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
OH...NONE.
WV...NONE.
MD...NONE.
Hazardous weather outlook, Apr 25, 3:28 AM EST, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
428 AM EDT SUN APR 25 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-251027-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
428 AM EDT SUN APR 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY
TONIGHT. THE PRIME THREAT WILL BE HIGH WIND GUSTS, POSSIBLY OVER 60
MPH. THERE MAY ALSO BE LARGE HAIL, MORE THAN THREE QUARTERS INCHES IN
SIZE. BRIEF TORNADOES CANNOT BE RULED OUT. THERE MAY ALSO BE BRIEFLY
HEAVY RAIN THAT MAY CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING
AREAS. THE INITIAL STORMS TODAY WILL BE OF THE DISCRETE SCATTERED
TYPE. DURING THE AFTERNOON AND EVENING, A LINE OF THUNDERSTORMS MAY
MOVE THROUGH THE UPPER OHIO VALLEY.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TODAY AND EARLY TONIGHT.

In the hours before

Special weather statement, Apr 25, 7:52 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
852 PM EDT SUN APR 25 2004

OHZ040-041-049-050-058-PAZ013-014-020-WVZ001-260244-
BEAVER PA-BUTLER PA-CARROLL OH-COLUMBIANA OH-GUERNSEY OH-HANCOCK WV-
HARRISON OH-JEFFERSON OH-LAWRENCE PA-
852 PM EDT SUN APR 25 2004

...STRONG THUNDERSTORMS MOVING ACROSS THE AREA...
STRONG THUNDERSTORMS WILL PRODUCE SMALL HAIL AND BRIEF TORRENTIAL
DOWNPOURS THROUGH 10 PM. SOME AREAS WILL RECEIVE ONE HALF TO THREE
QUARTERS OF AN INCH OF RAINFALL THROUGH THE PERIOD.

MOTORISTS SHOULD BE PREPARED FOR RAPIDLY DETERIORATING DRIVING
CONDITIONS.
Special weather statement, Apr 25, 8:26 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
926 PM EDT SUN APR 25 2004

OHZ050-PAZ021-029-WVZ002-260218-
ALLEGHENY PA-BROOKE WV-JEFFERSON OH-WASHINGTON PA-
926 PM EDT SUN APR 25 2004

...STRONG THUNDERSTORMS WILL PRODUCE HAIL...
A STRENGTHENING THUNDERSTORM WILL PRODUCE HALF INCH HAIL AND
TORRENTIAL DOWNPOURS AS IT MOVES EASTWARD. THE STORM WILL MOVE FROM
NORTH OF HOPEDALE AT 920 PM...TO NORTH OF RICHMOND BY 930 PM...TO
FRANKFORT SPRINGS BY 940 PM. IF THE STORM CONTINUES ON THE SAME
PATH...IT WILL MOVE NEAR PITTSBURGH BEFORE 10 PM.

MOTORISTS SHOULD BE PREPARED FOR RAPIDLY DETERIORATING DRIVING
CONDITIONS. RESIDENTS SHOULD REMAIN ALERT FOR UPDATES AND POSSIBLE
WARNINGS.

The radar

The Pittsburgh radar (KPBZ), 49 km away, was scanning. The volume nearest the first event began at 01:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
April 25, 8:49 PM EST
Where
Washington County, Claysville
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
40.117, -80.417

Wind damage to a building.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387541.